MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTURE, #2 WHITE, ULTRABRAID, 38"; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. SUTURE, #2 WHITE, ULTRABRAID, 38"; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 7211080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Post Operative Wound Infection (2446); Skin Inflammation/ Irritation (4545)
Date of Event 03/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the initial achilles tendon rupture surgery was performed on (b)(6) 2022, and on (b)(6) 2023 the patient self-noticed redness and swelling around the wound.The wound was admitted on (b)(6) 2023 and was found to be red, swollen, and pus-filled.The ultrabraid suture was removed on (b)(6) 2023 (b)(6).After that, a debridement procedure was performed for treatment.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).
 
Additional Manufacturer Narrative
H10: h2: additional information: d4: lot number and expiration date.H4.Corrected data: d4: catalog number and unique identifier (udi) #.
 
Additional Manufacturer Narrative
H10: internal complaint reference case (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.A review of device records and sterilization records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that there were no clinical factors identified which would have contributed to the reported event.The patient impact includes the additional surgical procedure for debridement and removal of the implant.Based on the limited information provided we are unable to conclude on factors known to contribute to the alleged report.No containment or corrective actions are recommended at this time.H11: corrected information in h6 (health effect - clinical code).

Brand Name
SUTURE, #2 WHITE, ULTRABRAID, 38"
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18284369
Report Number1219602-2023-02392
Device Sequence Number6762061
Product Code GAT
UDI-Device Identifier03596010547675
UDI-Public03596010547675
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K041216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number7211080
Device Lot Number74C2001076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/07/2023
04/09/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date12/26/2023
04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale